PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

ODE for $L^p$ norms

Volume 236 / 2017

Jarno Talponen Studia Mathematica 236 (2017), 63-83 MSC: Primary 46E30, 34A12; Secondary 46B10, 31B10. DOI: 10.4064/sm8561-8-2016 Published online: 25 November 2016

Abstract

In this paper we relate the geometry of Banach spaces to the theory of differential equations, apparently in a new way. We will construct Banach function space norms arising as weak solutions to ordinary differential equations (ODE) of the first order. This provides as a special case a new way of defining varying exponent $L^p$ spaces, different from the Musielak–Orlicz type approach. We explain heuristically how the definition of the norm by means of a particular ODE is justified. The resulting class of spaces includes the classical $L^p$ spaces as a special case. A noteworthy detail regarding our $L^{p(\cdot )}$ norms is that they satisfy Hölder’s inequality (properly).

Authors

  • Jarno TalponenDepartment of Physics and Mathematics
    University of Eastern Finland
    Box 111
    FI-80101 Joensuu, Finland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image